MAUDE Adverse Event Report: ABBOTT VASCULAR HT VERSATURN GUIDE WIRE

ABBOTT VASCULAR HT VERSATURN GUIDE WIRE
Catalog Number 1013319
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135); Cardiac Tamponade (2226)
Date of Event 07/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Patient id: (b)(6).It was reported that on (b)(6) 2023, at the end of percutaneous coronary interventional procedure in the mid left main, mid left anterior descending (lad), and proximal circumflex coronary artery using the versaturn guide wire, there was evidence of a small apical lad wire perforation with a small amount of staining of the myocardium.The patient was hypotensive post-procedure.Patient was given intravenous fluids, epinephrine, and dopamine.A limited echocardiogram showed pericardial effusion.Cardiac tamponade was diagnosed.Pericardiocentesis was performed with removal of 500 ml sanguinous fluid.The patient continued to be hypotensive and an additional 200 ml sanguinous fluid was removed.Patient was transfused with one unit packed red blood cells (prbc).Patient underwent a repeat coronary angiogram to assess perforation, which revealed the area had improved.He was given an additional two units prbcs.On (b)(6) 2023, echocardiogram and labs were stable.No additional fluid was removed from the pericardial drain and the condition resolved.No additional information was provided.
 
Additional Manufacturer Narrative
Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.A review of the electronic lot history record and similar incident query was not performed because the lot number was not provided.The reported patient effect of perforation of vessels is listed in the hi-torque guide wires instruction for use as a known patient effect of coronary stenting procedures.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17603371
Report Number2024168-2023-09174
Device Sequence Number6283936
Product Code DQX
UDI-Device Identifier08717648198458
UDI-Public08717648198458
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1013319
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2023
Initial Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale
Patient Weight98 KG